Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 4, 2012Carroll County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 4, 2012, 6:49 PM EDT for Carroll County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 6:49 PM EDT (22:49 UTC)
Expired
Apr 4, 2012, 7:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Carroll County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WWUS82 KFFC 042249
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED APR 4 2012

GAZ042-042315-
649 PM EDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL COUNTY UNTIL 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...JOHN TANNER STATE PARK...
ROOPVILLE...BOWDON...MOUNT ZION...LOWELL...CARROLLTON...SEATON
LAKE...BYERS CROSSROADS...TREASURE LAKE...CLEM AND WHITESBURG. HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3362 8532 3367 8490 3358 8491 3358 8482
      3354 8483 3352 8482 3351 8485 3349 8486
      3348 8489 3344 8494 3346 8498 3343 8500
      3344 8530
TIME...MOT...LOC 2249Z 260DEG 17KT 3355 8516

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 3:42 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 4, 3:42 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT WED APR 4 2012

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SLIGHT ENHANCEMENT OF THE UPPER RIDGE IN RESPONSE TO THE APPROACHING
UPPER LOW APPEARS TO HAVE RESULTED IN SOME CONVECTIVE SUPPRESSION
ACROSS THE FORECAST AREA THIS AFTERNOON. CURRENTLY CONVECTION IS
CONFINED TO THE EASTERN EDGES OF THE FORECAST AREA WHERE THERE IS
LESS INFLUENCE UNDER THE RIDGE. WITH PLENTY OF SUNSHINE...MARGINAL TO
MODERATE INSTABILITY AND DECENT UPPER LEVEL DIFFLUENT FLOW...I CANNOT
RULE OUT CONVECTIVE DEVELOPMENT ANYWHERE IN NORTH AND CENTRAL GEORGIA
LATE THIS AFTERNOON AND INTO THE EVENING...BUT I HAVE KEPT POPS AT
CHANCE LEVELS AT BEST...DIMINISHING IN THE OVERNIGHT PERIOD.

BETTER PRECIPITATION CHANCES SPREAD ACROSS THE FORECAST AREA DURING
THE DAY TOMORROW AS THE UPPER LEVEL SYSTEM APPROACHES. MODELS KEEP
INSTABILITY MARGINAL AT BEST FOR SEVERE WEATHER POTENTIAL ACROSS THE
MAJORITY OF THE AREA WITH THE BETTER INSTABILITY CONFINED TO THE
REGIONS CLOSER TO THE GULF COAST. EVEN WITH THE PROXIMITY OF THE
UPPER LOW OVER THE REGION...SHEAR REMAINS MARGINAL FOR WIDESPREAD
SEVERE WEATHER THREAT. COOL POOL OF AIR ALOFT ASSOCIATED WITH THE
CENTER OF THE UPPER LOW KEEPS ATMOSPHERE UNSTABLE ENOUGH FOR
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT INTO
FRIDAY MORNING...BUT PRECIPITATION SHOULD BE PUSHING EAST OF THE
STATE THROUGH THE AFTERNOON.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

EXTENDED PERIOD WILL BE CHARACTERIZED BY DEVELOPING NORTHWEST FLOW
ALOFT REGIME WHICH WILL PERSIST THROUGH WEDNESDAY. DIFFICULT TO
PINPOINT INDIVIDUAL SHORTWAVES WITHIN THIS MEAN FLOW AND WILL
THEREFORE MAKE VERY LIMITED CHANGES TO CURRENT EXTENDED.

.PREV DISCUSSION...
A RIDGE OF HIGH PRESSURE BUILDS IN TO START THE WEEKEND. LATE
SUNDAY INTO MONDAY...A WEAK FRONT ASSOCIATED WITH A LOW PRESSURE
SYSTEM IN THE GREAT LAKES REGION WILL MOVE THROUGH NORTH AND
CENTRAL GEORGIA. INCREASING CLOUDS AND A CHANCE OF SHOWERS ARE
ABOUT THE ONLY EFFECTS THIS FRONT WILL HAVE ON THE END OF THE
EASTER WEEKEND AND START OF THE NEXT WORK WEEK. 00Z GFS DOES NOT
EVEN GENERATE PRECIPITATION WITH THE FRONTAL PASSAGE. 00Z ECMWF
STILL GENERATES TOKEN AMOUNTS OF PRECIPITATION OVER NORTH CENTRAL
GEORGIA/METRO ATLANTA BEFORE THE FRONT PUTTERS OUT ON ITS WAY
EAST. NORTHWEST FLOW RETURNS TUESDAY WITH THE 00Z GFS AND 00Z
ECMWF HINTING AT PRECIPITATION POTENTIAL FROM SHORTWAVE TROUGHS
TRAVERSING THE REGION.

10

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTIVE ACTIVITY THROUGH 03Z.
SCATTERED MVFR...WITH LOCAL IFR...VISIBILITIES EXPECTED TO DEVELOP
BETWEEN 06Z AND 14Z. ONLY TAF SITES CURRENTLY FORECAST TO BE
IMPACTED ARE KFTY...KPDK...KAHN AND KMCN. WINDS REMAIN SOUTHWEST TO
NORTHWEST THROUGH THE PERIOD. WINDS SPEEDS WILL REMAIN 7-10KT
THROUGH 00Z...WITH OCCASIONAL GUSTS AS HIGH AS 16KT POSSIBLE...
DIMINISHING TO 2-6KT 00Z THROUGH 13Z...THEN INCREASING AGAIN INTO
THE 7-10KT RANGE AGAIN. ISOLATED CONVECTION 18Z-22Z BECOMING
SCATTERED THROUGH 02Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  80  55  68 /  40  60  60  30
ATLANTA         62  78  55  68 /  40  60  50  20
BLAIRSVILLE     56  72  53  66 /  40  70  60  30
CARTERSVILLE    58  76  53  68 /  40  70  50  20
COLUMBUS        63  79  58  72 /  40  60  40  20
GAINESVILLE     60  79  54  66 /  40  70  50  30
MACON           62  81  57  70 /  40  60  50  20
ROME            59  75  53  68 /  40  70  50  20
PEACHTREE CITY  59  78  52  69 /  40  60  50  20
VIDALIA         64  80  61  72 /  30  60  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Apr 4, 12:44 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT WED APR 4 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051645-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1244 PM EDT WED APR 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE
STRONG TO LOCALLY SEVERE.

.SYNOPSIS...
OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS WILL PROVIDE THE FOCUS
FOR ADDITIONAL DEVELOPMENT TODAY. AN AREA OF HIGH PRESSURE IN THE
ATLANTIC IS ALLOWING DEEP GULF MOISTURE TO ENTER NORTH AND CENTRAL
GEORGIA AHEAD OF AN APPROACHING FRONTAL SYSTEM. THIS FRONTAL
SYSTEM WILL ALLOW FOR MORE ORGANIZED ACTIVITY DURING THE LAST HALF
OF THE OVERNIGHT PERIOD TOWARD DAYBREAK.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY
WINDS...HAIL...AND LIGHTNING.

.DISCUSSION...
AVAILABLE MOISTURE AND MODERATE TO HIGH INSTABILITY...WITH CAPE
VALUES OF 1500 TO 2500 J/KG THIS AFTERNOON AND EVENING...WILL
COMBINE WITH THE FORCING OF THE LINGERING OUTFLOW BOUNDARIES TO
ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTH
AND CENTRAL GEORGIA. A SEPARATE LINE OF SHOWERS AND STORMS WILL
DEVELOP LATE TONIGHT TOWARD THURSDAY MORNING ALONG THE GULF COAST
REGION AND PERHAPS REACH THE SOUTHWEST PORTION OF THE FORECAST
AREA JUST PRIOR TO DAYBREAK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH ADDITIONAL STRONG
TO LOCALLY SEVERE STORMS POSSIBLE. THIS ACTIVITY WILL INGER INTO
THURSDAY NIGHT AND INTO EARLY FRIDAY. NO HAZARDOUS WEATHER IS ANTICIPATED
SATURDAY THROUGH MONDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

DEESE

In the hours before

Special weather statement, Apr 4, 3:24 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT WED APR 4 2012

GAZ039-051-062-042000-
324 PM EDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN AND TALIAFERRO COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUNDBERG...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES...WARREN AND TALIAFERRO COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUNDBERG...
FICKLIN...WASHINGTON...CARTERS GROVE...RAYTOWN...LYNEVILLE...
ALEXANDER STEPHENS PARK...SHARON...CRAWFORDVILLE...SANDY CROSS...
TYRONE...ROCKY CREEK FIRE DEPT....AONIA...METASVILLE AND HOLLIDAY
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3363 8255 3363 8260 3360 8264 3356 8263
      3354 8297 3362 8298 3367 8295 3370 8300
      3373 8295 3374 8295 3378 8256 3366 8249
      3365 8249
TIME...MOT...LOC 1923Z 265DEG 16KT 3366 8269
Special weather statement, Apr 4, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT WED APR 4 2012

GAZ042-042315-
649 PM EDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CARROLL COUNTY UNTIL 715 PM EDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHN TANNER STATE PARK...MOVING EAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...JOHN TANNER STATE PARK...
ROOPVILLE...BOWDON...MOUNT ZION...LOWELL...CARROLLTON...SEATON
LAKE...BYERS CROSSROADS...TREASURE LAKE...CLEM AND WHITESBURG. HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3362 8532 3367 8490 3358 8491 3358 8482
      3354 8483 3352 8482 3351 8485 3349 8486
      3348 8489 3344 8494 3346 8498 3343 8500
      3344 8530
TIME...MOT...LOC 2249Z 260DEG 17KT 3355 8516

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:48 PM EDTSpecial Weather StatementFFCClarke27 min
Apr 3, 8:50 PM EDTSpecial Weather StatementFFCJohnson25 min
Apr 3, 8:52 PM EDTSpecial Weather StatementFFCBibb, Jones38 min
Apr 3, 8:55 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Apr 3, 9:24 PM EDTSpecial Weather StatementFFCWarren36 min
Apr 3, 9:46 PM EDTSpecial Weather StatementFFCWilkes29 min
Apr 3, 9:49 PM EDTSpecial Weather StatementFFCBarrow26 min
Apr 3, 10:15 PM EDTSpecial Weather StatementFFCBarrow60 min
Apr 4, 3:24 PM EDTSpecial Weather StatementFFCTaliaferro36 min
Apr 4, 7:20 PM EDTSpecial Weather StatementFFCDouglas25 min
Apr 4, 7:44 PM EDTSpecial Weather StatementFFCCobb, Fulton46 min
Apr 4, 7:52 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton38 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.